Announcement

Collapse
No announcement yet.

Ending my 9 year methadone maintenance treatment.

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Ending my 9 year methadone maintenance treatment.

    I’m a 29 year old healthy male , I became hopelessly addicted to oxycodone and started using heroin. I was on methadone maintenance for 9 years . I topped out at 130mg, I stayed there for close to 2 years until my cravings and drug dreams subsided. I made an effort to do a medically supervised detox at my clinic , took me over a year to get down to 20 mg but I couldn’t handle it , I went back up to 50mg , which was the lowest dose I felt comfortable on, and I stayed there for years. Recently I had a chance to go to a rehab facility and I took the opportunity. The place I went to usually takes people at 25-30 mg of methadone but they accepted me anyway. When I got there the doctor told me he will detox me using suboxone- lots of suboxone. At first if scared the living crap out of me , hearing the horror stories of taking suboxone too early and going into intense withdrawals, so I waited as long as I felt I can bare , about 2 and a half days (I have a fast metabolism, and usually feel withdrawals the following day) the doctor explained that as more MU receptors will free up I will cover them with suboxone , so I took my first 8 mg strip and prayed for the best , and to my surprise is was a smooth start, over the next few days they gradually gave me more suboxone. They also prescribed me clonodone for blood pressure. The methadone withdrawals started with restless legs. They brought me up to a staggering 26mg of suboxone at the peak then started a 2 mg a day taper. I was feeling aches and pains , and restlessness even on 26 mg , but once I was off the suboxone I was feeling the suboxone withdrawal and the methadone withdrawals and things got pretty rough. I did not sleep at all for 4 days , my bones ached really bad . My mind was on a loop the whole time , couldn’t control my emotions whatsoever , the “fog” was heavy. The restlessness in my legs was so intense that I asked the doctor for a medication to help me with that and he prescribed me Requip , I took it and later realized it gave me adverse effects and make me have restless arms, felt like there was fire coursing through my arms and when it went into my chest it felt like a bad anxiety attack , just terrible but I didn’t know if it was part of the withdrawal or the medication, I had to meditate to comprehend what I was feeling in order to understand what feelings felt natural and what was foreign to me. So I stoped taking the requip, but I still couldn’t sleep well so they put me on mirtazapine. The pain in my back got so intense I ended up in the emergency room to get an X Ray, they told me my disks and nerves were fine gave me a muscle relaxer (10mg cyclobenzaprine 3 times a day) and sent me back . After some time I told myself i no more medications, so I got off of the mirtazapine and slept okay , then I got off the clonodine and the muscle relaxer. After a month in a half in treatment I was discharged . I went back home but my back was still in a lot of pain from over active nerves and muscle spasms. I got some CBD oil which helped a little , but I also went to a doctor who gave me a steroid shot to fight the inflammation , then he prescribed me an antidepressant SSRI with anti inflammatory properties and a another steroid with anti inflammatory properties. After taking those two medications I experienced a lot of side affects and didn’t feel right. So today as I’m writing this I’m here telling myself I rather deal with the back ache rather than be dealing with 13 different side effects from more drugs. So I’m not going to be taking the medications today and just let me body finish restoring balance and heal itself. If anyone reading this wants more info just reply or d.m me
    Last edited by Art; 09-26-2018, 09:26 AM.

  • #2
    Welcome to our heroin addiction and recovery discussion forum thanks for sharing some of your experience with us. So it sounds like after all this time you’re going to stop taking methadone? Are you going to taper down or just go cold turkey? I would strongly recommend slow taper so that you don’t experience substantial withdrawl symptoms that might be overwhelming. But just make sure that you are mentally prepared to come off the drug as well, in part because of the pain you may experience and also to avoid triggers.

    Peace and love,

    William
    Publisher of Kill the Heroin Epidemic Nationwide™, Heroin News and the National Alliance of Addiction Treatment Centers.

    Find a Prescreened Addiction Treatment Center & Drug Rehab Facility

    Visit our Heroin Addiction & Recovery Blog for daily articles.

    I do my best to educate myself regarding addiction and recovery related issue, treatment options, etc. however, I am not a medical professional. All opinions are my own and any advice you take from me is at your own risk and discretion

    Comment


    • Poppy the Sailerman
      Editing a comment
      Hello William, please excuse me for pointing this out..... but when I read your reply to Art my first reaction was did you even read Art’s post?
      Or perhaps you are totally unfamiliar with Suboxone??

      When a person is addicted to any kind of opiate they MUST be in COMPLETE withdrawal before taking Suboxone otherwise there is a HIGH probability that the Suboxone will kick them into what is called “Precipitated Withdrawal”. Which basically means full blown withdrawal which is MUCH worse then regular withdrawal..... and that is bad enough.

      So, in other words Art HAD to be off of methadone already ..... before he started taking Suboxone.

      Please excuse my presumption here..... but I am guessing that you are extremely busy replying to numerous posts and you just glanced over Art’s post.

  • #3
    Poppy, I’m perfectly familiar with Suboxone and how it works. Maybe I was unclear on something the original poster said hence my questions. However, that doesn’t change my recommendation… I would never suggest somebody go cold turkey off methadone Josh to get on Suboxone. Why go through the pain and with drawl just to get on another medicine when you can taper down slowly and not need to go on any other medicine.

    Anyway, feel free to provide the op with your own advice based on reading his post.

    Thanks for checking,

    William
    Publisher of Kill the Heroin Epidemic Nationwide™, Heroin News and the National Alliance of Addiction Treatment Centers.

    Find a Prescreened Addiction Treatment Center & Drug Rehab Facility

    Visit our Heroin Addiction & Recovery Blog for daily articles.

    I do my best to educate myself regarding addiction and recovery related issue, treatment options, etc. however, I am not a medical professional. All opinions are my own and any advice you take from me is at your own risk and discretion

    Comment

    Kill the Heroin Epidemic Nationwide

    We are a community of recovering heroin addicts providing support and recommending the best treatments and clinics to people interested in conquering their addiction.

    Conquering Heroin Addiction

    "Behind every addiction there is a family that is suffering. Remembering those who have lost their battle with addiction and those who are still suffering."

    Newsletter

    ©2016 Modern Image, LLC

    Working...
    X